Side affects of medications causing side affects / new symptoms and confusing overall medical condition

Diagnosed with a thyroid issue a year ago. Prescribed Eltroxin. Improved overall muscle weakness.

Since, developed severe soreness in hands and feet. Physician / Specialists unable to diagnose.

I'm just starting to suspect a link to Eltroxin. I'm an analyst for the government. I'm going to test my theory.

I researched Eltroxin and 4 out of 1000 people tested on this medication developed peripheral neuropathy (soreness in hands and feet) .

Is this side affect more than the public is aware of?

Are doctors prescribing medication unknowingly making individuals more sick?

Why are so many people undiagnosed with pain and why is more and more diagnosed with fibromyalgia, polymyalgia, rheumatory arthritis, etc. etc...

Here's another thought, why are so many individuals being put on anti-depressants for just about everything.

I'm really concerned about the doctor - prescription model to treat everything.

I'm really concerned about some of the medications being prescribed.

I'm really concerned that physicians are unable to monitor properly with 15 minute appointments every few months.

11 Replies

oldestnewest
  • Which country are you in?

  • Canada

  • "Your" Eltroxin is, I think, a GlaxoSmithKline product made in north America.

    "Our" Eltroxin was, when it used to be available, a product of Mercury Pharma (AmdiPharm) - formerly Goldshield.

    Different products, different ingredients. Mentioned to ensure clarity and (hopefully) avoid confusion.

    You might find this link to New Zealand's experiences of some interest:

    medsafe.govt.nz/hot/alerts/...

  • My husband ,our daughter and her 3 daughters are all Hashimotos hypothyroid

    None of them are well on either levothyroxine or T3 as it causes them intense joint pains along with other symptoms

    They are only free of pain on Natural Dessicated Thyroid which of course the doctors dont want to prescribe and Big Pharma by taking over Forest Pharmecuticals long term producer of Armour Thyroid are trying to force patients back onto levothyroxine

    I suspect that much of the problems with levothyroxine or liothyronine and many other drugs is they are synthetic and contain trace amounts of solvents like methylated spirits or fillers like acacia powder

    People are so bombarded by chemicals in food water environment that they are becoming HYPERALLERGIC and thus it takes only minute amounts of a substance to cause trouble

    Add on the poisonous effects of aluminium and flouride not only in cookware but also in water treatment plants its small wonder so called diseases like fibromyalgia are escalating

  • When I was first prescribed levothyroxine, my body became so stiff with painful muscles/joint pain. I couldn't walk properly and could only shuffle. I also felt incredibly unwell. When T3 was added it helped enormously and when I stopped T4 altogether and increased the T3 I recovered.

    Since the blood tests were introduced along with levothyroxine and doctors only take notice of the TSH for diagnosis that's why so many people remain undiagnosed so the profession had to come up with other 'names' for the main symptom.

    This doctor has now died but this is self-explanatory:

    worldthyroidregister.com/Go...

    He was most concerned about the state of some patients that he wrote to every Endocrinologist in the UK to talk about 'evidence-based' medicine to a conference to discuss. The day before the due date the last Endocrinologist withdrew too. So they are not interested in another Specialist discussing why patients are suffering due to the guidelines/hormones.

    This doctor has also died (accidental) and his site is now archived and links within may not work but there are topics at the top of the page which might interest you.

    web.archive.org/web/2010103...

    web.archive.org/web/2010073...

    I think anti-d's might be prescribed just to stop the patient appearing in the doctor's office so much. In fact if not sufficient T3 is being converted from T4 (inactive hormone should convert to T3 the active hormone) the patient remains unwell. Every receptor cell needs T3 and believe there are billions and the brain contains the most.

    web.archive.org/web/2010103...

    People who are doing fine on T4 (Eltroxin, synthroid etc) aren't on this forum looking for answers to get well or may not have access to the internet.

    "I am not a medical professional and this information is not intended to be a substitute for medical guidance from your own doctor. Please check with your personal physician before applying any of these suggestions"

  • You ask many questions - and I think the bottom line is money. Big Pharma has to make huge profits in order to satisfy shareholders - pay people to write positive things about their products - finance biased research - keep the press and government bodies on-side - infiltrate medical training and the GP surgeries. Ah yes and prescribing medication that makes us more ill so they can prescribe even more.

    Try persuading a GP that it would be a good idea to test for B12 - Iron - Ferritin - VitD - Folate - and then for him/her being able to treat patients to reach OPTIMAL levels instead of bumping along the bottom of the ranges and being so unwell. Same with thyroid testing - how can it be that FT3 is not tested in the very beginning to establish if the cells have enough T3 for our bodies to function with....

    I think they are also trained at medical school to say the word NORMAL - when they mean - at the bottom of the range - haves some AD's - Ting goes the till :-) We all want to be normal and so we accept these words so readily trotted out - and forget to ask for copies of our results to check for ourselves.

    My journey to much better health began on retiring to Crete in 2004 when I was diagnosed soon afterwards with Hashimotos. Had I remained in the UK I am assuming I would have remained undiagnosed as all the TFT's were in range here and quite possibly the anti-bodies would not have been tested from what I have read here.

    Having this diagnosis was light a light at the end of the tunnel - and the constant updating of treatment keeps me on my toes !

    Sorry for the ramble - I could write pages :-)

  • Thanks everyone for your responses.

    Love the rambling Marz.

    Today is the second day off Eltroxin. I will consult with the doctor and inform him of my decision. I will post my results for this group in a couple of weeks..

  • Where are you getting eltroxin? I'd thought they'd stopped manufacturing it 👀

    🌸

  • Virgini1964 is in Canada. Eltroxin in Canada is a different product made by a different company to the UK product. It is still a levothyroxine tablet but has different ingredients.

  • Many thanks helvella, I felt a difference after the eltroxin ceased, obviously the Mercury pharma replacement either has somethin added or taken away, or both😳🙈

  • Update:

    I went off Eltroxin cold turkey.

    I cannot seem to will myself to take another tablet until I see my doctor.

    It was not until I missed a day or two recently that I even discovered the link to my chronic pain and Eltroxin. A link to what I thought was neuropathy/chronic pain symptoms to a medication.

    It has been 4 days off Eltroxin and the pain/stiffness in my hands and feet are decreasing significantly.

    I have an appointment with family doctor next Wednesday.

    OMG! was my severe chronic pain that was disabling caused by a side effect of Eltroxin?

    Well the decrease in symptoms are pointing in that directions.

    I have been suffering with so much pain for almost a year. Many days, I took extra strength tylenol with extra strength ibuprofen twice daily to minimize the pain. I took a gravol med to help me sleep the night without tossing as a result of aching and pain.

    Did I just lose a year of my life because of a side effect to a Rx medication?

    How did my doctor not link my symptoms to a new medication ?

    I guess 15 minute appointments are not really monitoring..

    I'm not saying that my thyroid issue is okay. I am feeling somewhat fatigue, etc. BUT - I will take fatigue, muscle weakness over severe chronic pain. Are others being diagnosed with chronic pain where the pain may be caused by side effects of Rx medications?

    I am very concerned. I will be reporting my findings/evidence - to my government.

    I hope others also report there side effects. We are the consumers and must be heard.

    This is the beginning of my journey to explore side effects from Rx medication. The better organized the consumers the more we will be heard. I'm not saying all Rx meds are bad. I am concerned with the volume of Rx for just about everything and the lack of true monitoring from our medical system.

    We need a database to collect this type of data and we the consumers need to analyze and submit our finding to the government. What a thought! Hmmmm.

You may also like...